Alert archive / Wisconsin / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 12, 2016, 3:16 PM CST for 4 counties in Wisconsin. It took effect at Jan 13, 2016, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 3:16 PM CST (21:16 UTC)
- In effect from
- Jan 13, 2016, 12:00 AM CST
- Expired
- Jan 13, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS43 KMKX 122116 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 PM CST TUE JAN 12 2016 ...BITTERLY COLD WIND CHILLS TONIGHT... .VERY COLD TEMPERATURES COUPLED WITH WINDS UP TO AROUND 10 MPH WILL DROP WIND CHILLS TO AROUND 20 BELOW ZERO TONIGHT AFTER MIDNIGHT. IF YOU PLAN TO BE OUTSIDE DURING THIS TIME...PLEASE USE CAUTION AND BE SURE TO COVER AS MUCH SKIN AS POSSIBLE. WIZ046-047-051-052-130530- /O.NEW.KMKX.WC.Y.0001.160113T0600Z-160113T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 316 PM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * WIND CHILLS SHOULD FALL TO 20 BELOW AROUND MIDNIGHT AND REMAIN IN PLACE UNTIL MID MORNING. THE COLDEST WIND CHILL VALUES WILL OCCUR JUST AFTER MIDNIGHT. * THE COLD WIND CHILLS CAN CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BSH
2 follow-up statements
721 WWUS43 KMKX 130922 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CST WED JAN 13 2016 ...BITTERLY COLD WIND CHILLS EARLY THIS MORNING... .VERY COLD TEMPERATURES COUPLED WITH WINDS UP TO AROUND 10 MPH WILL DROP WIND CHILLS TO AROUND 20 BELOW ZERO EARLY THIS MORNING. IF YOU PLAN TO BE OUTSIDE DURING THIS TIME...PLEASE USE CAUTION AND BE SURE TO COVER AS MUCH SKIN AS POSSIBLE. WIZ046-047-051-052-131500- /O.CON.KMKX.WC.Y.0001.000000T0000Z-160113T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 322 AM CST WED JAN 13 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILLS WILL BE AROUND 20 BELOW UNTIL MID MORNING. * THE COLD WIND CHILLS CAN CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HENTZ
978 WWUS43 KMKX 131450 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 850 AM CST WED JAN 13 2016 ...WIND CHILLS IMPROVING... .THE BITTER COLD WIND CHILLS FROM OVERNIGHT AND EARLY THIS MORNING ARE IMPROVING ACROSS NORTHERN PORTIONS OF THE AREA. THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. WIND CHILLS WILL CLIMB ABOVE ZERO BY THE MIDDLE AFTERNOON HOURS...AS MILDER AIR TRIES TO PUSH INTO THE AREA FROM THE SOUTHWEST. WIZ046-047-051-052-131600- /O.EXP.KMKX.WC.Y.0001.000000T0000Z-160113T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 850 AM CST WED JAN 13 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. WIND CHILL VALUES WILL REMAIN BELOW ZERO UNTIL THE MIDDLE AFTERNOON HOURS...AS MILDER AIR TRIES TO PUSH INTO THE AREA FROM THE SOUTHWEST. $$ WOOD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 11:50 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 12, 11:50 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1150 AM CST TUE JAN 12 2016 UPDATE... LITTLE CHANGE TO PREVIOUS FORECAST. DID DECREASE CLOUD COVERAGE A BIT THIS MORNING GIVEN CLEAR SKIES ACROSS THE AREA AND NO SIGNS OF CLOUDS IN THE REGION. WITH DECREASING CAA THROUGH THE DAY AND CLEARING SKIES...AFTERNOON TEMPS MAY NEED TO BE NUDGED A FEW DEGREES WARMER. AVIATION/18Z TAFS/... VFR CONDITIONS WILL PERSIST THROUGH THE NIGHT AT ALL TAF SITES. LAKE EFFECT CLOUDS SHOULD HANG AROUND JUST OFFSHORE THOUGH THAT PERIOD AS WELL AND SOME OF THOSE SCATTERED 2KFT CLOUDS MAY OCCASIONALLY STRAY INTO MKE AND ENW...BUT LOOKING AT LARGELY CLEAR SKIES AT ALL SITES. AS A TROF APPROACHES ON WEDNESDAY...CIGS WILL BEGIN TO FALL IN THE MORNING AND CONFIDENCE IS BUILDING THAT LIGHT SNOW WILL MOVE INTO THE AREA. CURRENT THINKING IS THAT SNOW WILL ARRIVE AT MSN IN THE LATE MORNING AND MAKE IT TO THE LAKE BY MIDDAY. ANY SNOW THAT DOES FALL WILL BE LIGHT AND ACCUMULATIONS WILL BE LESS THAT 1/2 INCH. PREV DISCUSSION... /ISSUED 305 AM CST TUE JAN 12 2016/ TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH AN UPPER TROUGH ACROSS THE WESTERN GREAT LAKES AROUND SUNRISE WILL MOVE EAST AND EXIT THE EASTERN GREAT LAKES TONIGHT...AS A NORTHERN STREAM NORTHWEST JET AROUND 130 KNOTS MOVES ACROSS SOUTHERN WISCONSIN. THE LEFT ENTRANCE REGION OF THE JET MAX IS ACROSS EASTERN IOWA AND NORTHERN ILLINOIS TOWARDS SUNRISE WEDNESDAY. 700 MB RH DECREASES TODAY WITH AN INCREASE JUST SOUTHWEST OF THE FORECAST AREA LATE TONIGHT WITH A WEAK MID LEVEL SHORTWAVE. 850 MB RH ALSO DRIES BUT MOISTURE REMAINS TRAPPED BELOW A LOWERING INVERSION. THIS MOIST LAYER BECOMES RATHER SHALLOW THIS AFTERNOON SO EXPECT THE STRATOCUMULUS TO SCATTER OUT OVER MOST AREAS. LOW LEVEL MOISTURE ALSO INCREASES LATE TONIGHT JUST TO THE WEST AND SOUTHWEST OF THE FORECAST AREA WITH A SOMEWHAT STRONGER 950 MB TROUGH. 850 MB COLD AIR ADVECTION WEAKENS THIS MORNING AS THE INVERSION STRENGTHENS. LOW LEVEL COLD AIR ADVECTION CONTINUES THROUGH THE MORNING AND LOW TEMPERATURES TONIGHT WILL DEPEND HEAVILY ON CLOUD COVER. THE SURFACE HIGH OVER THE PLAINS MOVES MORE SOUTHEAST. THE PRESSURE GRADIENT RELAXES...BUT SURFACE WINDS MAY NOT BECOME CALM. WEDNESDAY - CONFIDENCE...MEDIUM STRONG NORTHWEST 500 MILLIBAR FLOW WILL BRING SHORTWAVE ENERGY THROUGH SRN WI. LEADING ZONE OF DCVA ARRIVES BY EARLY AFTERNOON WITH WAVE PASSING QUICKLY EAST DURING THE EARLY EVENING. SOME 850 WAA NOTED AS WELL AS BRIEF LEFT FRONT QUAD HELP FROM PASSING UPPER JET MAX. QPF NUMBERS CONTINUE TO LOOK QUITE LIGHT SO SNOW AMOUNTS UNDER AN INCH STILL LOOK GOOD. INDICATIONS CONTINUE TO POINT TOWARDS SOME FZDZ POTENTIAL AS THE NIGHT WEARS ON WITH LOSS OF SATURATION WITHIN THE DENDRITIC GROWTH ZONE. THURSDAY - CONFIDENCE...MEDIUM BROAD MID LEVEL ANTICYCLONIC FLOW. AXIS OF VORTICITY PROGGD FROM SRN MN INTO NRN WI. 850/925 WAA REGIME IN PLACE WITH TEMPS RISING ABV 0C. SURFACE/850 TROUGH AXIS WILL BE ACROSS MN AND IA WITH WARM FRONTAL BOUNDARY EXTENDING INTO CNTRL WI. LOW LEVEL BAROCLINICITY WILL SHIFT NORTHWARD WITH TIME. LLVL RH PROGS SUGGEST SOME SCOURING OUT OF LOW CLOUD DECK THOUGH MOS KEEP THINGS ON THE CLOUDY SIDE. BOTH GFS AND NAM BUFKIT SOUNDINGS SHOW LOW LEVEL INVERSION WHICH MAY END UP KEEPING TEMPS A SMIDGE COOLER THAN MOS. TRENDED TOWARDS A BLENDED SOLUTION ON TEMPS. FRIDAY AND FRIDAY NIGHT - CONFIDENCE...LOW GFS/GEM BOTH SHOW FAIRLY POTENT WAVE MOVING INTO THE SOUTHERN PLAINS AND TAKING ON A NEGATIVE TILT AS IT LIFTS NEWD INTO THE ERN GRT LAKES. THIS LEADS TO DECENT CYCLOGENESIS WITH POTPOURRI OF PRECIP TYPES ACROSS THE AREA. MEANWHILE THE ECMWF DEVELOPS A SURFACE LOW FURTHER NORTH AND DRAWS MOISTURE UP BUT FURTHER EAST OF HERE WITH LITTLE OR NO PRECIP IN SRN WI. STILL A LOT OF UNCERTAINTY SO WILL ESSENTIALLY GO WITH SUPERBLEND POPS AND KEEP POTENTIAL FOR A MIX OF PRECIP TYPES WITH POTENTIAL FOR SNOW ON BACK EDGE IN COLDER AIR. SATURDAY - CONFIDENCE...MEDIUM CAA REGIME IN PLACE IN THE WAKE OF THE DEPARTED SYSTEM. THE ECMWF IS QUICKER IN BRINGING THE RENEWED ARCTIC SURGE. MID LEVEL FLOW CYCLONIC SO KEPT THE SUPERBLEND POPS FOR SHSN. SUNDAY AND MONDAY - CONFIDENCE...MEDIUM MAIN STORY WILL BE THE COLD AIRMASS IN PLACE WITH 925 TEMPS PROGGD INTO THE NEGATIVE TEENS CELSIUS WITH SOME POTENTIAL FOR LOWER 20S CELSIUS. AVIATION/12Z TAFS/...MVFR CELLING EXPECTED THIS MORNING AS A LOW LEVEL INVERSION STRENGTHENS AND TRAPS THE LOW LEVEL MOISTURE. THIS MOIST LAYER BECOMES RATHER SHALLOW THIS AFTERNOON SO EXPECT THE STRATOCUMULUS TO SCATTER OUT OVER MOST AREAS. LOW LEVEL MOISTURE ALSO INCREASES LATE TONIGHT JUST TO THE WEST AND SOUTHWEST OF THE FORECAST AREA WITH A SOMEWHAT STRONGER 950 MB TROUGH. NORTHWEST WINDS WILL BE RATHER BRISK THIS MORNING. NOT EXPECTING REDUCED VSBYS OR BLOWING SNOW...BUT DRIFTING OF THE NEW DRY SNOW COULD BE A PROBLEM IN SPOTS ON THE RUNWAYS. MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING DUE TO BRISK NORTHWEST TO WEST WINDS. THE WINDS WILL DIMINISH AS HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS MOVES SOUTHEAST INTO THE MID MISSISSIPPI VALLEY THIS EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646. && UPDATE...BSH TODAY/TONIGHT AND AVIATION/MARINE...HENTZ WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Jan 12, 2:38 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 238 PM CST TUE JAN 12 2016 WIZ046-047-051-052-056>060-062>072-132045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 238 PM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE WIND CHILLS OF 15 TO 20 BELOW ZERO. A WIND CHILL ADVISORY IS IN EFFECT FOR MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE WIND CHILL ADVISORY FOR WIND CHILLS AROUND 20 BELOW WILL CONTINUE THROUGH ABOUT MID MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-132045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 238 PM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR BRISK NORTHWEST TO WEST WINDS. SOME FREEZING SPRAY IS ALSO EXPECTED... ESPECIALLY TOWARD OPEN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NORTHWEST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA OVER THE WEEKEND BEHIND A DEPARTING LOW. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:19 PM CST | River Flood Warning | MKX | Jefferson | 24 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.